Alert archive / Wisconsin / Small Craft Advisories in 2021
Small Craft Advisory 118, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Dec 23, 2021, 9:14 PM CST. It took effect at Dec 24, 2021, 9:00 AM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2021, 9:14 PM CST (03:14 UTC)
- In effect from
- Dec 24, 2021, 9:00 AM CST
- Expired
- Dec 24, 2021, 9:00 PM CST
- In force
- 12 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
585 WHUS73 KMKX 240314 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 914 PM CST Thu Dec 23 2021 LMZ643-241115- /O.NEW.KMKX.SC.Y.0118.211224T1500Z-211225T0300Z/ Sheboygan to Port Washington WI- 914 PM CST Thu Dec 23 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST FRIDAY... * WHAT...South winds 15 to 20 knots, with a few gusts to 25 knots, and waves 3 to 6 feet expected. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...From 9 AM to 9 PM CST Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ Wood
4 follow-up statements
533 WHUS73 KMKX 240838 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 238 AM CST Fri Dec 24 2021 LMZ643-241645- /O.CON.KMKX.SC.Y.0118.211224T1500Z-211225T0300Z/ Sheboygan to Port Washington WI- 238 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM CST THIS EVENING... * WHAT...Waves 3 to 5 ft expected. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
783 WHUS73 KMKX 241625 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 1025 AM CST Fri Dec 24 2021 LMZ643-250030- /O.CON.KMKX.SC.Y.0118.000000T0000Z-211225T0300Z/ Sheboygan to Port Washington WI- 1025 AM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Waves 3 to 5 ft expected. South winds 15 to 20 knots with higher gusts. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
914 WHUS73 KMKX 242048 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 248 PM CST Fri Dec 24 2021 LMZ643-250300- /O.CON.KMKX.SC.Y.0118.000000T0000Z-211225T0300Z/ Sheboygan to Port Washington WI- 248 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING... * WHAT...Waves 3 to 5 ft expected. South winds 10 to 20 knots. * WHERE...Nearshore Waters from Sheboygan to Port Washington. * WHEN...From 9 AM this morning to 9 PM CST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
592 WHUS73 KMKX 250245 MWWMKX URGENT - MARINE WEATHER MESSAGE National Weather Service Milwaukee/Sullivan WI 845 PM CST Fri Dec 24 2021 LMZ643-250345- /O.EXP.KMKX.SC.Y.0118.000000T0000Z-211225T0300Z/ Sheboygan to Port Washington WI- 845 PM CST Fri Dec 24 2021 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 PM CST THIS EVENING... Waves will continue to subside below 4 feet this evening, as south winds weaken before veering to the north behind a cold front overnight. Thus, the Small Craft Advisory will expire at 9 PM CST this evening. $$ Wood
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 23, 3:57 PM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Dec 23, 3:57 PM CST, 5 hours 17 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 357 PM CST Thu Dec 23 2021 .SHORT TERM... (Issued 354PM CST Thu Dec 23 2021) Tonight through Friday night: Despite a somewhat optimistic model outlook this morning, clouds have lingered for much of the day over the area. This was likely due to some gravity waves, visible on GOES imagery earlier today, propagating over the low level moisture present over the area. Clouds are anticipated to linger tonight, and amidst the light to variable winds and higher low level moisture, there is some potential for patchy fog to develop. This is more likely to occur near central WI and inland locations over southwest Wisconsin. Otherwise a warm front is expected to slowly lift north tonight and low pressure is progged to move east toward Lake Superior tonight. WAA in association with this low pressure will provide weak ascent and a broad swath of light precipitation is expected over the region. In our area, this will likely take the form of drizzle going into Friday morning as Omega will be weak but the low level decently saturated. Some freezing drizzle will be possible toward the Dells, where temperatures will be colder before they warm during the morning hours. Drizzle should then continue through the day as the nose of the WAA pivots through, with drizzle largely ending Friday evening. There'll be a bit of a lull Friday night before another low pressure system moves out of the southern plains into Illinois. A baroclinic zone will slide to our south and overrunning moisture will cause a glancing blow of light rain Saturday morning, with a few flakes mixing in toward central WI. No snow accumulations are expected. CMiller && .LONG TERM... (Issued 216 PM CST Thu Dec 23 2021) Sunday through Thursday: A broad area of surface low pressure is expected to approach southern Wisconsin on Sunday, moving through Sunday night into early Monday. Plenty of forcing with strong warm advection and frontogenesis aloft as the wave rolls through. Model soundings show deep saturation as well, so went with high precip chances. Models in decent agreement with the 12Z cycle that precip will largely start as snow early evening, with some accumulations possible, particularly across the northern half of the forecast area. Milder air aloft and at the surface will push in from south to north mid/late evening into the overnight hours. This will cause a mix with or changeover to rain during this period, especially in the south. Places north may hang onto mainly snow much of the time. Deterministic model runs along with the bulk of ensemble members are painting out roughly 1 to 3 inches for much of the forecast area, with the amounts lowest south and highest north. Onshore winds will likely give temps a boost in the east given lake temps still in the low/mid 40s, so snow amounts may be lower near the lake. Temps will remain on the milder side Monday, with much of the snow accums from Sunday night likely melting during the day Monday. Any lingering precip will wind down early morning, with decreasing clouds by later afternoon. It will be quiet early Tuesday, though plenty of clouds are expected ahead of the next approaching low. Temps will be a touch cooler Tuesday, though still a few degrees above normal for late December. Confidence is increasing in another round of precip then Tuesday afternoon into Tuesday night as low pressure treks through the region. There is less confidence in precip type with this one given differences among models with the timing and track of the low. There could be a shot at some light snow accums again with this low, particularly in the north given the deterministic ECMWF and several of the GFS and ECMWF ensemble members. Plenty of time left to work out the finer details of this one. Models look mainly dry for Wed/Thu, though there a some indications of a weak wave possibly moving through Wednesday. Temps are expected to trend colder toward the end of the week, with high temps back down to around normal by Thursday. DDV && .AVIATION... (Issued 321PM CST Thu Dec 23 2021) Models were a bit optimisitc on clearing this morning, but that hasn't really been the case today, as gravity waves propagating over the higher low level moisture have led to MVFR cigs over much of southern WI. With increasing moisture progged to move into the area tonight, TAF's were kept in the MVFR category through most of the TAF period with decreases to IFR in spots tomorrow morning. Additionally, patchy fog appears possible tonight, but coverage and density are in question. Fog appears most likely toward central WI and inland areas over southeast WI. Will let evening meteorologists adjust TAF's as needed tonight, but for now fog was kept out do to uncertainty. Otherwise winds will briefly become light and variable overnight before returning to southerly tomorrow. Freezing drizzle may be possible for a few hours Friday morning around KDLL, but light rain and drizzle should take over later in the morning as surface temperatures warm. CMiller && .MARINE... (Issued 311 PM CST Thu Dec 23 2021) A warm front will make it's way north over the lake tonight, turning winds southerly. Friday morning, low pressure of 29.1 will slide east across south-central Canada, bringing light drizzle and a tighter pressure gradient with it. As a result, winds will grow gusty during the daytime hours on Sunday. Winds are expected to remain below gales. Winds will subside Friday night and turn northwesterly and eventually northerly but Saturday morning following the passage of a weak cold front. Winds should pick up some Saturday afternoon as cold air advection behind the front increases the winds some, but should then abate Saturday night as high pressure moves in. Winds will then come around to southeasterly Sunday night and approach gales as a low pressure system enters the region from the west. CMiller && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Dec 23, 2:37 PM CST, 6 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 237 PM CST Thu Dec 23 2021 WIZ046-047-051-052-056>060-062>072-242045- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 237 PM CST Thu Dec 23 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Tonight Some patchy fog may develop over inland locations tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Some freezing drizzle may be possible for a few hours toward central Wisconsin Friday morning. Accumulating snow is possible Sunday night into Monday toward central Wisconsin. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ643>646-242045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 237 PM CST Thu Dec 23 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Small Craft Advisory conditions are possible north of Port Washington Friday afternoon and night due to waves around 4 feet. Small craft conditions will again be possible Sunday night into Monday morning due to southeast winds and waves. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-242045- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 237 PM CST Thu Dec 23 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gusty south winds below gale force are anticipated during the day on Friday. Winds may approach gales Sunday night into early Monday morning. www.weather.gov/mkx
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:21 PM CST | Dense Fog Advisory | MKX | Columbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more | 10 hr |
Nearby
Small Craft Advisories in Wisconsin, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.